Dr. Umesh Jain
is now exclusively responsible
for TotallyADD.com
and its content
Dr. Umesh Jain is now exclusively responsible for TotallyADD.com and its content

The Forums Forums Medication Vyvanse Vyvanse

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • Anonymous
    Inactive
    #88151 |

    I had taken Concerta, then Concerta with an afternoon dose of Methylphenidate (because the Concerta only lasted 6 hrs-I metabolized fast). They seemed to work okay but I disliked having to take two meds a day. (because I kept forgetting….imagine that!) So I did some research and found out about Vyvanse. It is remarkable! It is like not taking anything but with the plus side of being able to concentrate. There is no feeling of when it is not working like I had with the other meds where you KNOW WHEN they are worn off. I did start on the recommended dose of 30mg but after a month was increased to 40mg. I am still there now after 6 months+. I have noticed a little big of loss of focus lately but I am keeping a log to be sure it is not just the added stresses of life lately. I always tell people the best way to see if your meds are working for you is to keep some type of a log or journal. This gives you are your provider the education that you both need to make changes if needed. Vyvase is by Shire the same pharmaceutical company that makes another AD/HD medication called Adderall. Hope this helps.

    Anonymous
    Inactive
    #91684 |

    Been on Vyvanse for only a few days. I found Ritalin too bouncy, went from normal to being very elated. Adderall worked well except sometimes kept me up at night and got a lot of headaches. So far Vyvanse has been smooth no headaches but a little stomach upset for an hour or so when I first take it. Best part I can sleep without any sleeping pills.

    Anonymous
    Inactive
    #91685 |

    Multiple doses were just approved in Canada so this makes the titration a bit better.

    This med has been in the US for some time so there is a fund of knowledge out there already.

    ADDled
    Member
    #91686 |

    A User Review (I kinda feel like one of those automotive journalists that get to test drive new Ferraris!)

    My Psy Doc changed me over from Concerta to Vyvanse last week.

    What a difference!

    I was complaining that, although my ADD symptoms were mostly under control using Concerta, my physical energy level was low. Wellbutrin and Lomotragene are covering the depression/anxiety thing, so the depression wasn’t really impacting my physical energy level.

    The change to Vyvanse is a real eye-opener. The Psy Doc says the Vyvanse affects other neurotransmitters (such as norepinephrine) as well as good’ ol dopamine. Apparently, norepinephrine can help to restore physical energy levels. And I am noticing that effect now.

    Even the concentration levels have improved….when hear music that I’ve been listening to for a long time, I’m hearing things I’ve never heard before. If you’re an audiophile, you know exactly what I’m taking about.

    At work things are more stimulating, I’m more “with-it” and engaged. Staying on task longer. Whether that can resurrect my failing career remains to be seen, but hopefully my superiors will have noticed a change in attitude.

    Definitely more confident because I can now hold my own in discussions and argue more decisively and logically when trying to get my point across to other people. But argue in the classic sense….”An argument is a connected series of statement intended to establish a proposition.”(from Monty Python). Much like the argument I’m having with a certain Canadian bank.

    The once-a-day dosing is a really plus, also. I’ve always had to carry a “stash” of Concerta wherever I went. The only downside I’ve noticed, is that mid-day, usually right after lunch, there is a reduction in energy levels (both mental and physical) but I wonder if it’s food thing causing the “bonking-out” effect. The energy level ramps up after a couple of hours. The other effect is I tend to pass out in front of the TV a bit more and earlier in the night. Not much going on right now on TV anyway.

    While my wife and I agree that Concerta has been the best thing that’s ever happened to me in a long, long while, I have to say that Vyvanse is even better.

    Based on my experience of getting off Effexor. I was expecting a similar response stopping Concerta and using Vyvanse, but it was a seamless transition. It did take several days to fully take effect.

    My pharmacist cautioned me that <humour> “Vyvanse is an amphetamine… and amphetamine is the same stuff that did Elvis in”.</humour>

    Oh.

    Guess I’ll get me a peanut butter and fried banana sandwich…..

    Anonymous
    Inactive
    #91687 |

    Hi, I am interested to take Vyvanse. I taken Concerta for the past 4 years and decided to stop because I saw some maniac effect come in. I was always nervous, looking at every single things my chidls doing. Like if I cant stop focusing. So I quit.

    Since I stop the medication, I saw some drop in my performance, but not at a critical level. I am not sure I want to take back a medication cause after 4 years, I think I develop enough tips to overcome my ADD problem.

    The mots difficult part is to stay motivated when I do something. I always need to “bring my brain back. Stay focus”

    So my questions are:

    – Should I go back on medication or not? How can I figure if my life will be more easy or not?

    – If so, what is the best medication for a nervous, impulsif point of view? I feel like Concerta was accelarate my nervous fealing.

    Sorry for the bad english. I am from Quebec, Canada.

    Also, Concerta is not refund by my Assurance Compagny, so 130$ a month, it expensive!

    Thanks

    Anonymous
    Inactive
    #91688 |

    Been on Vyvanse for about a month, started off on 40 mg- didn’t make much of a difference for me. After about 4 day my doc increased it to 80 mg, than 3 days later to 100 mg. got very sick- blurry vision, headaches, increased heat rate etc. I think my doc increased the dosage too fast for me and that’s what made me sick am now on 80 mg; and haven’t any side effects so far. But compared to other meds that I’ve been on will take Vyvanse over them any day!

    If anyone here is on Dexedrine defiantly give vyvanse a try =)

    Anonymous
    Inactive
    #91689 |

    I’m hoping to get some help here, as my husband’s psychiatrist is out of country for several weeks and I’m feeling stranded.

    My husband is bipolar and ADHD. He found out he was bipolar the bad way: he had hit a low in life and was prescribed anti depressants, and for the first time tried Concerta, and when that had no positive effect, Adderall. What I slowly saw happen to my husband was really scary. He basically lost his ‘care’ for people, including our kids. It became dangerous to live in the house with him and I did have to call the cops on him. When he finally saw his psychiatrist again, she quickly told him to get off all the medication and gave him Serequol. He ‘came down’ in a couple weeks, but it took months to repair the damage and fear our family had.

    His psychiatrist wanted to get him back on ADHD medication, Vyvance this time. I asked them to please wait until he had the Seroquel figured out, as it made him very tired. With the slow release medication he was able to function fairly well. 2 weeks ago I said that I was OK with him trying the Vyvanse, under the condition that if I saw a similar reaction and told him to get off it, he would, or at least consult with the psychiatrist. I’ve noticed his irritation is getting up high again, his eyes dart around a lot, and he is losing his ‘care’ again, example: I had cut myself badly when cleaning up some broken glass, when I told him I was cut, he stayed at the computer and said “OK”, just like I had maybe told him I was taking out the garbage.

    I question myself if I’m looking too closely for any similar symptoms, but it all is so familiar and I’m afraid it is going to be worse and we will be back at ground zero again. The psychiatrist told me that Vyvanse is missing the component that triggers mania and that it won’t affect him. But she also had said that if we see any similar behaviors to stop it right away, and she said she wished it came in a smaller dose.

    So here are my questions that I hope someone can help me with:

    What are the clear ‘positive’ effects that Vyvanse will have? My husband says he can’t tell if his concentration is better or the same.

    Does Vyvanse give you lots of extra energy? Husband loves the energy he has regained and this may be why he doesn’t want to go off it.

    Can Vyvanse trigger mania in bipolar people, even when the are taking bipolar medication?

    I would like for my husband to be able to treat both, but I’m beginning to think his ADHD won’t be treatable by medication. He responded very well to counseling before he went on Vyvanse, but everything he seemed to learn through it seems to be gone now.

    Any help would be much appreciated.

    Anonymous
    Inactive
    #91690 |

    Any medication that acts as a reuptake inhibitor of dopamine or noradrenaline (which Vyvanse does) can activate bipolar. The treatment of bipolar always comes first and once mood stability is assured, see what is left over and, of course, close monitoring by your doctor. I think therapy and understanding is very important. Bipolar trumps ADHD.

    Always speak to your doctor before making any changes to medications. Dr. Jain provides advice generically and not for any one person. Advice does not constitute a therapeutic relationship or promise of care. Please consult the privacy policy for more information.

Viewing 8 posts - 1 through 8 (of 8 total)
  • You must be logged in to reply to this topic.